Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 6, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Feb 14, 2021, 2:26 PM MST for 12 counties in Montana. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2021, 2:26 PM MST (21:26 UTC)
- Expired
- Feb 15, 2021, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS45 KGGW 142126 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 226 PM MST Sun Feb 14 2021 MTZ016>027-059>062-151130- /O.NEW.KGGW.WC.Y.0006.210214T2126Z-210215T1800Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 226 PM MST Sun Feb 14 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Very cold wind chills. Wind chills 20 to 40 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
589 WWUS45 KGGW 150939 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 239 AM MST Mon Feb 15 2021 MTZ016>027-059>062-151800- /O.CON.KGGW.WC.Y.0006.000000T0000Z-210215T1800Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 239 AM MST Mon Feb 15 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
627 WWUS45 KGGW 151809 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1109 AM MST Mon Feb 15 2021 MTZ016>027-059>062-151915- /O.EXP.KGGW.WC.Y.0006.000000T0000Z-210215T1800Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- 1109 AM MST Mon Feb 15 2021 ...WIND CHILL ADVISORY HAS EXPIRED... The Wind Chill Advisory for Northeast Montana has been allowed to expire as wind chills have risen above advisory criteria for most locations. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 2:26 PM MST, 0 minutes earlier.
Area forecast discussion, Feb 14, 2:26 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 226 PM MST Sun Feb 14 2021 .DISCUSSION... Afternoon Update: The most notable change from the previous forecast is with respect to precipitation potential on Tuesday. While some of the typical blended ensembles are trending towards almost no chance of precipitation over the region, many of both the higher and lower resolution deterministic models are painting a fairly broad brush of slight chances for some precipitation. Thus, the forecast this afternoon was altered to trend somewhat more towards the deterministic solutions. However, the rest of the forecast remains fairly unchanged and is in good shape. Cliff PREVIOUS DISCUSSION: With the worst of the coldest winds chills finally moving behind us as today progresses, we will be able to recover from the this prolonged cold spell. Even though the coldest temperatures and most dangerous wind chills will end later this morning, the Wind Chill Warning will likely need to be replaced by a Wind Chill Advisory. Will let the next shift handle that to avoid public confusion will multiple headline products at the same time. The unusually cold arctic air mass will shift more toward the Great Lake region later today which will allow the beginning of a shift in the weather pattern, bringing more moderating temperatures to northeast Montana. No great ridge of warm high pressure is forecast, but something of a more progressive NW flow is expected amid a more relaxed temperature field. Thankfully, as this next week progresses, temperatures will steadily climb to above freezing by the latter half of the week. It should be noted that from Monday evening through Tuesday morning, that a subtle embedded short wave disturbance has begun to introduce slight chances for snow moving into portions of NE Montana. Light accumulations if any are expected. Otherwise, most of the expected precipitation over this next week will be confined to the more terrain-induced areas of central and southern Montana. && .AVIATION... Expected Flight Category: VFR Synopsis: A few high clouds will pass over the area, with no impact to flight conditions. Scattered areas of light haze from low level ice crystals will be possible today. More overcast conditions are expected tomorrow, however ceilings should remain VFR through the period. Winds: Expect mostly light and variable winds through Monday for most of the region, though areas west of and including GGW will see a gradual increase in wind speeds out of the southeast through the period, topping out Monday afternoon in the 15-20 kt range. Cliff && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 11 AM MST Monday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Dawson...Eastern Roosevelt...Garfield...McCone...Northern Phillips...Northern Valley...Petroleum...Prairie...Richland... Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.